A 30-year-old male asked:
I'm in the middle of my birth control pack and have been bleeding heavy for 4 days now! i had a regular cycle last month so why i'm i bleeding now!?
2 doctor answers • 3 doctors weighed in
Fertility Medicine 49 years experience
Bleeding mid cycle: Heavy bleeding in the middle of a cycle pack is infrequent, but can occur. I suggest continuing and consider changing your bcp's if this continues.
5.5k viewsReviewed >2 years ago
Obstetrics and Gynecology 44 years experience
"Breakthrough bleed": On the birth control pill your cycles are artificial and sometimes the hormones in them don't stabilize things sufficiently to keep you from bleeding, hence "breakthrough bleeding" or btb for short. Btb is more common if you take your pills erratically, are under stress, or if you are taking other medications, particularly antibiotics. It is annoying but usually nothing serious.
5.5k viewsAnswered >2 years ago
Last updated Sep 6, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.